Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Feb 1, 2017, 2:29 PM EST for Oswego County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2017, 2:29 PM EST (19:29 UTC)
- Expired
- Feb 1, 2017, 3:30 PM EST
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 26 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WWUS81 KBUF 011929
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
229 PM EST WED FEB 1 2017
NYZ006>008-012030-
Jefferson-Oswego-Lewis-
229 PM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHERN LEWIS AND CENTRAL AND NORTHERN OSWEGO COUNTIES...
At 225 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour will continue across northern and central
Oswego, far southern Jefferson, and central and southern Lewis Counties
this afternoon.
Locations impacted include...
Sandy Island Beach State Park, Pulaski, Redfield, Selkirk Shores
State Park, Highmarket, Mexico Point State Park, Nine Mile Point,
Whetstone Gulf State Park, Southwick Beach State Park and Richland.
This includes Interstate 81 between exits 34 and 40.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4342 7553 4348 7581 4337 7586 4350 7655
4356 7645 4357 7628 4369 7626 4377 7628
4372 7579 4370 7512 4361 7511
$$
WelchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Feb 1, 2:25 PM EST, 4 minutes earlier.
Area forecast discussion, Feb 1, 2:25 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
225 PM EST Wed Feb 1 2017
.SYNOPSIS...
A colder airmass will build across the Great Lakes through the rest
of the week...triggering scattered snow showers along with areas of
lake effect snow east of the lakes. While the lake snows are expected
to be relatively minimal east of Lake Erie...much more significant
snows are expected east of Lake Ontario through the first half of
tonight...and again from Thursday afternoon right through Saturday
night.
&&
.NEAR TERM /THROUGH THURSDAY/...
The main forecast concern during the near term period will continue
be ongoing lake effect snows to the lee of Lake Ontario.
Since early this morning...a well organized band of heavy lake effect
snow has remained pretty much intact across the Tug Hill region...with
the activity having slipped a little further south since about midday
due to a subtle backing in the low level wind field. At this time the
core of the band lies across northern Oswego and southern Lewis
counties...where snowfall rates likely vary between 1 to 3 inches per
hour.
Through the rest of the afternoon...the band should slip a touch
further south from its current position in conjunction with some
additional slight veering of the low level wind field...before
oscillating a bit back northward again this evening in advance of
an approaching weak surface trough...which will induce some subtle
backing of the low level flow. Through this evening...the large scale
environment will remain favorable...with lake EQLs hovering around 10
kft and plentiful moisture and a reasonably well aligned flow lying
below this...so expect the band to remain capable of heavy to intense
snowfall rates of 1 to 3 inches per hour.
Moving deeper on into tonight...the weak surface trough will cross
Lake Ontario between the late evening and early overnight hours...
with a much more sheared west-northwesterly flow overspreading the
lake in its wake. As a result...we can expect the main snow band to
get shunted southward with the surface trough and bring a quick burst
of heavier snow to areas southeast of Lake Ontario after midnight...
before breaking up and giving way to much weaker and multibanded lake
snows along and inland from the entire length of the south shore of
the lake overnight.
On Thursday...much weaker lake snows will linger through the early
morning hours southeast of Lake Ontario...before lifting northward
and once again congealing/organizing into a single lake plume over
Wayne/Northern Cayuga/southern Oswego counties by midday/early
afternoon as the flow again begins to back to more of a westerly
direction...and shear decreases. The remainder of the day will then
feature a continued slow northward drift and further intensification
of the band as it takes advantage of the increasing fetch across the
lake and still-favorable lake EQLs and moisture profiles...along
with the notably colder airmass (850 mb T's in the negative mid teens)
that will be in place behind the surface trough. This should result
in another round of heavy to possibly intense snows during the afternoon
as the core of the band drifts northward across Wayne/Northern Cayuga
counties and into Oswego county.
Given all of the above...the ongoing lake band east of Lake Ontario
should be capable of localized amounts of up to 2 feet across the
Tug Hill before drifting south and weakening tonight. As it does
so...it will likely bring a quick burst of 1-2 inches to areas southeast
of Lake Ontario...with the weaker multibanded snows in its wake then
producing another general 1-2 inches of accumulation through the first
part of Thursday morning. After that time...the consolidating and
strengthening lake snows will then likely produce another 3-6 inches
as they slide back northward across Wayne/Northern Cayuga/Oswego
counties through the remainder of Thursday...with additional significant
accumulations then following across the Eastern Lake Ontario region
during the Thursday night-Saturday period (refer to the Short Term
section below for more details on these).
Putting all of the above together...existing Lake Effect Snow Warnings
remain in place until later tonight for the Eastern Lake Ontario region...
while new LES warnings have been issued for Wayne and Northern Cayuga
counties from 06z tonight through 06z Friday. Finally...a second LES
Warning has been issued for the Eastern Lake Ontario region for 18z
Thursday through the day Saturday.
Meanwhile off of Lake Erie...a much less favorable environment will
be in place through the period...with a period of rather dry air likely
to prevent much more than some scattered snow showers east of Lake Erie
until later on tonight...when the aforementioned surface trough will
provide a brief boost in background moisture and lift...which will in
turn lead to some nuisance-type snowfall accumulations of an inch or
two. Following this...a general westerly flow will continue to produce
some additional nuisance-type accums of an inch or two east of the lake
through Thursday...with these mostly held in check by a rather low cap
of 4 kft or so.
Outside of the main lake effect areas...the passing surface trough will
bring a period of briefly more numerous snow showers and some minor accums
of 1-2 inches to the region tonight...otherwise conditions will be drier
with just some scattered light snow showers and flurries. As for temps...
cold air advection behind the surface trough will lead to lows in the
upper teens to lower 20s tonight...followed by highs ranging through the
20s on Thursday.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
Significant lake effect snow east of Lake Ontario will be the main
concern through the entire short term period. From a synoptic
standpoint, a deep mid level trough will move slowly east across
Quebec through the period. Meanwhile a surface low will rapidly
deepen over the Canadian Maritimes later Thursday Night and Friday.
The increasing gradient between this low and high pressure building
from the Plains to the Ohio Valley will force westerly flow to
increase and align better down the length of Lake Ontario. Outside
of lake effect areas it will remain dry in most areas Thursday night
through Saturday with even some sunshine developing at times between
bands. The one exception may be across the North Country and Saint
Lawrence Valley where a series of weak shortwaves may bring a few
brief rounds of snow showers.
Off Lake Ontario...
Lake induced equilibrium levels will be steady in the 8-10K foot
range Thursday night through Saturday with sufficiently deep
moisture beneath the inversion. A favorably deep dendritic crystal
growth zone will be found within the lake effect cloud bearing
layer, which will combine with relatively cold low level
temperatures to produce fluffy snow which efficiently accumulates.
The large scale pattern closely matches our locally developed
analogs for a significant Tug Hill event. CIPS Analogs also support
the idea of a significant event east of Lake Ontario, with a high
percentage of analog dates having over a foot of snow.
Thursday evening the band of snow will be in the process of
consolidating into a stronger single band over Oswego County. Latest
mesoscale guidance such as the NAM, 3KM NAM-RR, and Canadian GEM
show the band oscillating north and south a few times at the
southeast corner of the lake through the first half of Thursday
night. This will spread snow from the southern Tug Hill into Oswego
County and possibly northern Cayuga and eastern Wayne counties at
times.
Later Thursday night the band will settle over the central Tug Hill
as the flow locks in at due west. The band should intensify over the
Tug Hill during this time as convergence increases down the full
fetch of the lake. Friday morning most of the guidance backs
boundary layer flow more to the WSW ahead of a weak shortwave, which
will carry the heavy band a little farther north to the northern Tug
Hill and the southern half of Jefferson County. Later Friday
afternoon and evening flow will veer to the west, or event WNW
behind the shortwave and carry the band of heavy lake effect snow
back south across the Tug Hill to at least Oswego County. There is
some potential it may move into portions of Northern Cayuga and
northeast Wayne County during this time frame. Finally, the band may
move back north towards the Tug Hill Saturday as boundary layer flow
becomes more westerly again. Inversion heights will lower Saturday
afternoon and evening, forcing lake effect snow to finally weaken.
The quality of instability, moisture, and long fetch all support the
idea of this band becoming strong at times, especially when focused
on the Tug Hill. Some mesoscale guidance such as the 3KM NAM-RR is
now running out far enough to capture much of this event, and
supports the idea of a strong band from late Thursday night through
Saturday morning. With this in mind, expect snowfall rates to easily
reach 2-3 inches per hour at times, with 4 inches per hour not out
of the question.
Confidence is high that significant snow will fall, although an
exact storm total is a difficult call given the band will be
oscillating around a good deal. For an initial estimate, we will go
with storm totals of around 3 feet for the central Tug Hill near the
Lewis, Jefferson, Oswego County border, surrounded by an area of 1-2
feet across the lower elevations in the southern half of Jefferson
County, portions of Lewis, and much of Oswego County. As usual,
downsloping will reduce snowfall significantly for the Lowville
area, with more again heading into the western Adirondacks. With the
above in mind, the Lake Effect Snow Watch has been upgraded to a
Lake Effect Snow Warning.
There will also be at least some accumulation across northern Cayuga
and Wayne counties Thursday evening. The band will be in the process
of organizing and intensifying during this time, so expect
additional amounts of 3-5 inches Thursday evening. When this is
added to the snow that will fall in those areas Thursday afternoon,
and also later tonight, there is enough to justify a lake effect
snow warning for northeast Wayne and northern Cayuga counties.
Lake effect snow may move back into Northern Cayuga and Wayne
counties Friday night into Saturday morning as flow becomes WNW
again, with additional accumulations possible.
Off Lake Erie...
It will be a very different story with the closer proximity of high
pressure over the Ohio Valley. This will force lake induced
equilibrium levels to be much lower, only 5-6K feet through the bulk
of the event. There will also be plenty of dry air in the top half
of the lake induced mixed layer, forcing the dendritic crystal
growth layer to be very shallow and low. This will likely keep the
lake effect snow light and disorganized through the period. CIPS
analogs back this idea up, with the vast majority of the analog
dates showing 72 hour snowfall of 6 inches or less.
Flow will be generally westerly Thursday Night through Saturday
morning, with a few minor variations to WSW and WNW at times as weak
shortwaves pass. This will focus the bulk of the snow across the
higher terrain of Chautauqua, western/northern Cattaraugus, southern
Erie, and western Wyoming counties. Expect accumulations to be
limited to an inch or two for each 12 hour period. This will add up
to a total of 3-6 inches across the higher terrain inland from the
lake from Thursday night through Friday night. On Saturday inversion
heights lower even further, with any remain lake effect snow showers
in the morning ending by afternoon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
During this period, a large polar low will pinwheel from the Hudson
Bay through northern Quebec. Models seem to be in good agreement on
a brief break in lake effect Saturday night into early Sunday, as
shortwave ridging crosses the region. Then, shortwave troughing will
move across the region late Sunday into Sunday night bringing some
widespread light snow.
The main change in the extended forecast comes for the beginning of
the next work week. Models have now trended toward a brief warm up
for Monday and especially Tuesday as a deep low pressure system
develops over the central plains and tracks through the Upper Great
Lakes. If this model trend holds, it will likely mean a period of
mixed precip Tuesday follow by much warmer temperatures into the 40s
or even low 50s. Would not rule out a wind event with a strong cold
frontal passage Tuesday into Wednesday, as strong cold advection
will bring us back to mid-winter conditions for the mid to end of
next work week.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The main story during the TAF period will be ongoing lake snows
downwind of Lake Ontario...which will be heavy through this
evening and again later Thursday morning and afternoon. The main
lake snows will remain focused across the Tug Hill region east
of Lake Ontario through this evening...before getting shunted
southward across the south shore of the lake and weakening
following the passage of a surface trough during the late evening
and early overnight hours. Significantly weaker lake snows will
then linger along and inland from the south shore of the lake
through early Thursday morning...before congealing/strengthening
and lifting back northward to the vicinity of KFZY later Thursday
morning and Thursday afternoon. Expect LIFR to be the rule within
the most intense Lake Ontario lake snows through this evening and
again later Thursday...with IFR conditions likely within these
otherwise.
Meanwhile...any lake snows east of Lake Erie will remain much weaker
through the period due to a considerably less favorable environment.
Expect primarily VFR conditions with just some scattered light snow
showers through this evening...giving way to areas of light lake effect
snow and attendant IFR/MVFR overnight tonight and Thursday.
Outside of the main lake effect areas...the passing surface trough
will bring a period of briefly more numerous snow showers and possible
IFR to the rest of the region tonight...with a mix of VFR/MVFR and
scattered light snow showers and flurries otherwise prevailing.
Outlook...
Thursday night through Saturday...VFR/MVFR with scattered snow
showers...and IFR in areas of lake effect snow east of the lakes.
The worst overall conditions will be found east of Lake Ontario.
Sunday...VFR/MVFR with scattered snow showers.
Monday...Mainly VFR with just a chance of snow showers east of
Lake Ontario.
&&
.MARINE...
Brisk westerly winds will largely persist across the Lower Great Lakes
right through Saturday. With this in mind...small craft advisories
remain in effect as outlined below.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 4 AM EST Thursday for
NYZ006>008.
Lake Effect Snow Warning from 1 PM Thursday to 7 PM EST
Saturday for NYZ006>008.
Lake Effect Snow Warning from 1 AM Thursday to 1 AM EST Friday
for NYZ004-005.
MARINE...Small Craft Advisory until 1 PM EST Saturday for LEZ040-041.
Small Craft Advisory until 7 PM EST Saturday for
LOZ042-043.
Small Craft Advisory until 1 AM EST Sunday for LOZ044-045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...HITCHCOCK
LONG TERM...CHURCH
AVIATION...JJR
MARINE...JJRHazardous weather outlook, Feb 1, 1:01 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 101 PM EST WED FEB 1 2017 NYZ001>003-010-011-013-014-021-021815- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- ALLEGANY- 101 PM EST WED FEB 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-021815- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 101 PM EST WED FEB 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-021815- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 101 PM EST WED FEB 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LAKE EFFECT SNOW IS EXPECTED TO PERSIST EAST OF LAKE ERIE TODAY THROUGH FRIDAY NIGHT. MOST OF THE SNOW IS EXPECTED TO REMAIN LIGHT, WITH ACCUMULATIONS LIMITED TO A FEW INCHES EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-021815- OSWEGO-JEFFERSON-LEWIS- 101 PM EST WED FEB 1 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST THURSDAY... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THURSDAY TO 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-021815- WAYNE-NORTHERN CAYUGA- 101 PM EST WED FEB 1 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM THURSDAY TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW MAY RETURN TO NORTHERN CAYUGA AND WAYNE COUNTIES FRIDAY NIGHT AND SATURDAY MORNING AS WINDS BECOME MORE NORTHWEST. THERE IS SOME UNCERTAINTY AS TO HOW FAR SOUTH THE LAKE EFFECT SNOW WILL REACH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Feb 1, 10:32 AM EST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1032 AM EST WED FEB 1 2017
NYZ006>008-011645-
Jefferson-Oswego-Lewis-
1032 AM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO AFFECT SOUTHERN
JEFFERSON...LEWIS AND NORTHERN OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of around 2
inches per hour will continue across northern Oswego, southern
Jefferson, and central and southern Lewis Counties through late
morning. Localized snowfall rates of 2 to 3 inches per hour will be
possible across the Tug Hill area.
Locations impacted include...
Sandy Island Beach State Park, Stony Point, Lowville, Pulaski, Adams,
Redfield, Selkirk Shores State Park, Highmarket, Mexico Point State
Park and Adams Center.
This includes Interstate 81 between exits 35 and 44.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4349 7538 4350 7650 4353 7650 4356 7645
4356 7631 4358 7626 4369 7626 4379 7629
4383 7636 4387 7635 4384 7644 4385 7647
4389 7647 4398 7516 4361 7511
MitchellSpecial weather statement, Feb 1, 11:51 AM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1151 AM EST WED FEB 1 2017
NYZ006>008-011745-
Jefferson-Oswego-Lewis-
1151 AM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO AFFECT SOUTHERN
JEFFERSON...SOUTHERN AND CENTRAL LEWIS AND NORTHERN OSWEGO
COUNTIES...
A band of lake effect snow producing snow fall rates of up to 2
inches per hour will continue across northern Oswego, far southern
Jefferson, and central and southern Lewis Counties through early
this afternoon. Localized snowfall rates of 2 to 3 inches per hour
will be possible from along and near the Oswego and Jefferson
County line, eastward into the Tug Hill region.
Locations impacted include...
Sandy Island Beach State Park, Lowville, Pulaski, Adams, Redfield,
Selkirk Shores State Park, Highmarket, Mexico Point State Park, Nine
Mile Point and Barnes Corners.
This includes Interstate 81 between exits 35 and 40.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4346 7545 4350 7652 4356 7645 4357 7636
4356 7631 4358 7626 4369 7626 4378 7629
4380 7633 4384 7514 4361 7511
MitchellLocal storm report, Feb 1, 12:51 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1251 PM EST WED FEB 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW SE MANNSVILLE 43.71N 76.06W
02/01/2017 M6.0 INCH JEFFERSON NY COCORAHS
24 HOUR SNOWFALL.
0900 AM SNOW 1 SE ELMA CENTER 42.82N 78.62W
02/01/2017 M4.2 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700376
EVENT NUMBER BUF1700377
DKSpecial weather statement, Feb 1, 12:51 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1251 PM EST WED FEB 1 2017
NYZ006>008-011845-
Jefferson-Oswego-Lewis-
1251 PM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL CONTINUE ACROSS FAR SOUTHERN
JEFFERSON...SOUTHERN AND CENTRAL LEWIS AND NORTHERN AND NORTHERN
OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of up to 2
inches per hour will continue across northern and central Oswego,
far southern Jefferson, and central and southern Lewis Counties
early this afternoon. Localized snowfall rates of 2 to 3 inches per
hour will be possible at times from central and northern Oswego and
extreme southern Jefferson Counties, eastward into the Tug Hill
region.
Locations impacted include...
Oswego, Sandy Island Beach State Park, Pulaski, Redfield, Selkirk
Shores State Park, Highmarket, Mexico Point State Park, Nine Mile
Point, Whetstone Gulf State Park and Scriba.
This includes Interstate 81 between exits 34 and 40.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4342 7553 4348 7581 4340 7585 4345 7666
4356 7645 4357 7628 4374 7628 4377 7513
4361 7511
MitchellSpecial weather statement, Feb 1, 1:46 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Buffalo NY
146 PM EST WED FEB 1 2017
NYZ006>008-011930-
Jefferson-Oswego-Lewis-
146 PM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHERN LEWIS AND CENTRAL AND NORTHERN OSWEGO COUNTIES...
At 141 PM EST, A band of lake effect snow producing snow fall rates
of up to 2 inches per hour will continue across northern and central
Oswego, far southern Jefferson, and central and southern Lewis Counties
early this afternoon.
Locations impacted include...
Sandy Island Beach State Park, Pulaski, Redfield, Selkirk
Shores State Park, Highmarket, Mexico Point State Park, Nine Mile
Point, Whetstone Gulf State Park and Scriba.
This includes Interstate 81 between exits 33 and 40.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4342 7553 4348 7581 4338 7586 4346 7662
4356 7645 4357 7628 4374 7627 4375 7513
4361 7511
WelchSpecial weather statement, Feb 1, 2:29 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
229 PM EST WED FEB 1 2017
NYZ006>008-012030-
Jefferson-Oswego-Lewis-
229 PM EST WED FEB 1 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHERN LEWIS AND CENTRAL AND NORTHERN OSWEGO COUNTIES...
At 225 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour will continue across northern and central
Oswego, far southern Jefferson, and central and southern Lewis Counties
this afternoon.
Locations impacted include...
Sandy Island Beach State Park, Pulaski, Redfield, Selkirk Shores
State Park, Highmarket, Mexico Point State Park, Nine Mile Point,
Whetstone Gulf State Park, Southwick Beach State Park and Richland.
This includes Interstate 81 between exits 34 and 40.
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.
LAT...LON 4342 7553 4348 7581 4337 7586 4350 7655
4356 7645 4357 7628 4369 7626 4377 7628
4372 7579 4370 7512 4361 7511
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:47 AM EST | Special Weather Statement | BUF | Lewis | 58 min |
| Feb 1, 7:50 AM EST | Special Weather Statement | BUF | Lewis | 85 min |
| Feb 1, 8:09 AM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 81 min |
| Feb 1, 8:21 AM EST | Lake Effect Snow Warning | BUF | Cayuga, Jefferson, Lewis, Oswego, Wayne | 37 hr |
| Feb 1, 9:17 AM EST | Special Weather Statement | BUF | Lewis | 73 min |
| Feb 1, 10:32 AM EST | Special Weather Statement | BUF | Lewis | 73 min |
| Feb 1, 11:51 AM EST | Special Weather Statement | BUF | Lewis | 54 min |
| Feb 1, 12:51 PM EST | Special Weather Statement | BUF | Oswego | 54 min |
| Feb 1, 12:58 PM EST | Lake Effect Snow Warning | BUF | Cayuga, Jefferson, Lewis, Oswego, Wayne | 72 hr |
| Feb 1, 1:46 PM EST | Special Weather Statement | BUF | Oswego | 44 min |
| Feb 1, 3:29 PM EST | Special Weather Statement | BUF | Oswego | 46 min |
| Feb 1, 4:15 PM EST | Special Weather Statement | BUF | Oswego | 60 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.